Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 8, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Aug 5, 2007, 4:41 AM PDT for Modoc County, Siskiyou County, California. It took effect at Aug 5, 2007, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2007, 4:41 AM PDT (11:41 UTC)
- In effect from
- Aug 5, 2007, 2:00 PM PDT
- Expired
- Aug 5, 2007, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA
The radar
The Medford radar (KMAX), 105 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2646 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 051141 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 441 AM PDT SUN AUG 5 2007 CAZ284-285-052300- /O.UPG.KMFR.FW.A.0007.070805T2100Z-070806T0300Z/ /O.NEW.KMFR.FW.W.0008.070805T2100Z-070806T0300Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 441 AM PDT SUN AUG 5 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES 284 AND 285 INCLUDING THE KLAMATH...SHASTA AND MODOC NATIONAL FORESTS... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES 284 AND 285 INCLUDING THE KLAMATH...SHASTA AND MODOC NATIONAL FORESTS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS AFTERNOON...SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED TO COMBINE WITH HUMIDITY VALUES BETWEEN 12 AND 17 PERCENT ACROSS MODOC AND EASTERN SISKIYOU COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DW
2 follow-up statements
000 WWUS86 KMFR 052121 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 221 PM PDT SUN AUG 5 2007 CAZ284-285-060300- /O.CON.KMFR.FW.W.0008.000000T0000Z-070806T0300Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 221 PM PDT SUN AUG 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES 284 AND 285 INCLUDING THE KLAMATH...SHASTA AND MODOC NATIONAL FORESTS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES 284 AND 285 INCLUDING THE KLAMATH...SHASTA AND MODOC NATIONAL FORESTS. THROUGH LATE THIS AFTERNOON...SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 30 TO 35 WILL COMBINE WITH RELATIVE HUMIDITY OF 12 TO 17 PERCENT ACROSS MODOC AND EASTERN SISKIYOU COUNTIES. THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY IS PRODUCING EXPLOSIVE FIRE GROWTH POTENTIAL. $$ STAVISH
000 WWUS86 KMFR 060305 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 805 PM PDT SUN AUG 5 2007 CAZ284-285-060415- /O.EXP.KMFR.FW.W.0008.000000T0000Z-070806T0300Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 805 PM PDT SUN AUG 5 2007 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 284 AND 285 INCLUDING THE KLAMATH...SHASTA AND MODOC NATIONAL FORESTS... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR FIRE WEATHER ZONES 284 AND 285 INCLUDING THE KLAMATH...SHASTA AND MODOC NATIONAL FORESTS. WINDS HAVE DECREASED BELOW 30 MPH AND RELATIVE HUMIDITIES HAVE RISEN TO 20 PERCENT OR HIGHER AT MOST SITES. WINDS WILL CONTINUE TO DECREASE AND HUMIDITIES RISE THROUGH THE REST OF THE EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 5, 2:58 AM PDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 5, 2:58 AM PDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
258 AM PDT SUN AUG 5 2007
.DISCUSSION...LATEST WATER VAPOR SHOWS THE UPPER LEVEL LOW
MOVING INTO NORTHERN CALIFORNIA AND THIS IS BEING WELL DEPICTED BY
THE GFS. THIS IS EXPECTED TO MOVE NORTHEAST INTO NORTHWESTERN
NEVADA LATE THIS MORNING THEN INTO EASTERN OREGON THIS AFTERNOON.
THE GFS 700-500MB LAPSE RATE SHOWS MARGINAL INSTABILITY FOR LATE
THIS MORNING AND AFTERNOON OVER PARTS OF MODOC AND EASTERN LAKE
COUNTIES. SO HAVE OPTED TO INSERT ISOLATED THUNDERSTORMS FOR LATE
THIS MORNING AND AFTERNOON OVER THE WARNERS AND HIGHER RIDGE TOPS
IN MODOC AND LAKE COUNTIES. ISOLATED THUNDERSTORMS POTENTIAL
SHIFTS INTO NORTHERN LAKE AND KLAMATH COUNTIES BY THIS EVENING,
BUT THIS THREAT IS MARGINAL AT BEST AND WOULD NOT BE SURPRISED IF
IT DID NOT MATERIALIZE. DAY SHIFT MAY WANT TO LOOK AT THIS
FURTHER.
AFTER TODAY THE CWA IS REMAIN IN A WEST TO NORTHWEST FLOW
WITH AN UPPER LEVEL RIDGE CENTERED OUT NEAR 150W AND ANOTHER ONE
OVER THE SOUTHEAST PART OF THE U.S. THIS WILL ALLOW A WEST TO
NORTHWEST FLOW TO REMAIN OVER THE REGION FOR MOST OF UPCOMING
WEEK. THE PATTERN BEING DEPICTED HAS BEEN CONSISTENT OVER THE LAST
FEW DAYS WITH BOTH THE GFS AND EURO SHOWING SIMILAR SOLUTIONS. NET
RESULT WILL BE TEMPERATURES NEAR NORMAL WITH PRECIPITATION THREATS
NEXT TO ZERO. BOTH THE GFS AND EURO SHOW THE TROUGH AMPLIFYING AS
THE RIDGE OVER THE PACIFIC RETROGRADES TOWARDS 160W LATE NEXT WEEK
INTO NEXT WEEKEND WHICH COULD LEAD TO FURTHER COOLING OVER THE
CWA.
&&
.AVIATION...MVFR ALONG THE COAST AND ADJACENT INLAND AREAS EARLY
THIS MORNING WITH AREAS OF IFR CONDITIONS NEAR BROOKINGS FOLLOWED
BY VFR CONDITIONS LATE THIS MORNING AND AFTERNOON. ELSEWHERE,
EXPECT VFR CONDITIONS TODAY AND TONIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...FIRE WEATHER WATCH FROM 2 PM PDT THIS AFTERNOON THROUGH THIS
EVENING FOR CAZ284-CAZ285.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 AM PDT MONDAY FOR PZZ356-
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT MONDAY
FOR PZZ356-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 AM PDT THIS MORNING FOR
PZZ350-PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT MONDAY
FOR PZZ350-PZZ370.
PETRUCELLINearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.